MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE
Model Number 1011834HJ
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the account distributor quality representative, received a hi-torque whisper extra support guide wire (gw), with a cut in the inner pouch, compromising the sterility of the device.The guide wire was not used in a patient.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned pouch and dispenser coil and the reported tear on the pouch was confirmed.Additionally, it was noted that there was a visible scratch on the outer ring of the coil dispenser.The scratch on that outer ring of the coil dispenser lined up consistently to that of the tear on the pouch.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Factors that may contribute to packaging component damage may include but are not limited to mishandling during manufacturing/addendum labeling, damage during shipment, mishandling during receiving/storage at the account, and/or mishandling during unpackaging at the account.To help ensure this damage does not occur during the manufacturing/relabeling process, all stent delivery systems are 100% visually inspected for damage at numerous points in the manufacturing process, including at the point that the product is inserted into the dispenser coil.Based on the reported information, scanning electron microscopy (sem) and returned analysis, the investigation was unable to determine a conclusive cause for the reported packaging tear damage, and scratch/nick on the dispenser coil.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the initial filed report, the following information was received: reportedly, the chipboard box was opened by removing the adhesive tape that sealed it and no tools were used.The logistic intern noticed the damage to the inner packaging; however, the outer chipboard box had no damage.

Brand Name
HI-TORQUE WHISPER ES GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12544354
Report Number2024168-2021-08710
Device Sequence Number17436740
Product Code DQX
UDI-Device Identifier08717648116094
UDI-Public08717648116094
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1011834HJ
Device Catalogue Number1011834HJ
Device Lot Number0121071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown